Alert archive / West Virginia / Flood Watches in 2011
Flood Watch 1, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Jan 1, 2011, 4:31 AM EST for 4 counties in West Virginia. It took effect at Jan 1, 2011, 11:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 4:31 AM EST (09:31 UTC)
- In effect from
- Jan 1, 2011, 11:00 AM EST
- Expired
- Jan 2, 2011, 4:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Barbour County, WV, McDowell County, WV, Upshur County, WV, Wyoming County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WGUS61 KRLX 010931 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 431 AM EST SAT JAN 1 2011 WVZ033>040-046-047-011745- /O.NEW.KRLX.FA.A.0001.110101T1600Z-110102T1000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 431 AM EST SAT JAN 1 2011 ...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN SOUTHERN WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING. * FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT * ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN IS EXPECTED TODAY AHEAD OF A COLD FRONT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE SNOWPACK WILL ALSO BE MELTING...AND WILL BE CONTRIBUTING EVEN MORE WATER TO THE RUNOFF. THESE TWO SOURCES MAY COMBINE TO PRODUCE FLOODING OF SMALL CREEKS AND STREAMS. AT THIS TIME...FLOODING OF LARGER RIVERS IS NOT EXPECTED...ALTHOUGH THEY MAY BECOME SWOLLEN LATE TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
314 WGUS61 KRLX 011241 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 741 AM EST SAT JAN 1 2011 WVZ033>040-046-047-012045- /O.CON.KRLX.FA.A.0001.110101T1600Z-110102T1000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 741 AM EST SAT JAN 1 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN SOUTHERN WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING. * FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT * ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN IS EXPECTED TODAY AHEAD OF A COLD FRONT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE SNOW PACK WILL ALSO BE MELTING...AND WILL BE CONTRIBUTING EVEN MORE WATER TO THE RUNOFF. THESE TWO SOURCES MAY COMBINE TO PRODUCE FLOODING OF SMALL CREEKS AND STREAMS. AT THIS TIME...FLOODING OF LARGER RIVERS IS NOT EXPECTED...ALTHOUGH STRONG RISES ON THESE LARGER WATERWAYS WILL KEEP THEM SWOLLEN THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. COUNTY OFFICIALS AND THOSE LIVING ALONG FLOOD PRONE SMALL STREAMS...SHOULD INCREASE YOUR WEATHER AWARENESS...AND MONITOR WATER LEVELS PERIODICALLY. BE ALERT FOR POSSIBLE FLOOD WARNINGS. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
883 WGUS61 KRLX 011945 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EST SAT JAN 1 2011 WVZ033>040-046-047-020345- /O.CON.KRLX.FA.A.0001.000000T0000Z-110102T1000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 245 PM EST SAT JAN 1 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN SOUTHERN WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING. * THROUGH LATE TONIGHT * AN ADDTIONAL QUARTER TO A HALF INCH OF RAIN IS EXPECTED THIS AFTERNOON AND TONIGHT. THE SNOW PACK WILL ALSO BE MELTING...AND WILL BE CONTRIBUTING EVEN MORE WATER TO THE RUNOFF. THESE TWO SOURCES MAY COMBINE TO PRODUCE FLOODING OF SMALL CREEKS AND STREAMS. AT THIS TIME...FLOODING OF LARGER RIVERS IS NOT EXPECTED... ALTHOUGH STRONG RISES ON THESE LARGER WATERWAYS WILL KEEP THEM HIGH THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. COUNTY OFFICIALS AND THOSE LIVING ALONG FLOOD PRONE SMALL STREAMS...SHOULD INCREASE YOUR WEATHER AWARENESS...AND MONITOR WATER LEVELS PERIODICALLY. BE ALERT FOR POSSIBLE FLOOD WARNINGS. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
593 WGUS61 KRLX 020149 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 849 PM EST SAT JAN 1 2011 WVZ033>040-046-047-021000- /O.CON.KRLX.FA.A.0001.000000T0000Z-110102T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 849 PM EST SAT JAN 1 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN SOUTHERN WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING. * UNTIL 5 AM EST SUNDAY *ALTHOUGH MOSTLY LIGHT RAIN IS EXPECTED OVERNIGHT...THE SNOW PACK WILL STILL BE MELTING UNTIL COLDER TEMPERATURES FINALLY ARRIVE LATER TONIGHT. THIS SNOW MELT WILL BE CONTRIBUTING TO MORE RUNOFF...AND POSSIBLY ENOUGH TO PRODUCE SOME FLOODING OF SMALL CREEKS AND STREAMS. AT THIS TIME...FLOODING OF LARGER RIVERS IS NOT EXPECTED... ALTHOUGH STRONG RISES ON THESE LARGER WATERWAYS WILL KEEP THEM HIGH THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. COUNTY OFFICIALS AND THOSE LIVING ALONG FLOOD PRONE SMALL STREAMS...SHOULD INCREASE YOUR WEATHER AWARENESS...AND MONITOR WATER LEVELS PERIODICALLY. BE ALERT FOR POSSIBLE FLOOD WARNINGS. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
489 WGUS61 KRLX 020900 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EST SUN JAN 2 2011 WVZ033>040-046-047-021000- /O.CAN.KRLX.FA.A.0001.000000T0000Z-110102T1000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 400 AM EST SUN JAN 2 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA HAS BEEN CANCELLED. WHILE LIGHT RAIN SHOWERS MAY CONTINUE INTO MIDMORNING...AND A FEW RIVERS MAY REMAIN SWOLLEN...NO FLOODING IS EXPECTED. HIGH PRESSURE AND A DRIER AIRMASS WILL BE BUILDING IN THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Jan 1, 4:30 AM EST, 1 minute earlier.
Area forecast discussion, Jan 1, 4:30 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
430 AM EST SAT JAN 1 2011
.SYNOPSIS...
WIDESPREAD SHOWERS...EVEN A FEW THUNDERSTORMS...WITH A STRONG COLD
FRONT TODAY. DRIER AND COLDER SUNDAY WITH HIGH PRESSURE BUILDING IN
FOR MONDAY. MOSTLY DRY WITH SEASONABLE TEMPERATURES INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FIRST BAND OF MODERATE TO HEAVY SHOWERS LIFTING THROUGH SOUTHEAST
OHIO AND WESTERN WEST VIRGINIA AT THIS TIME...AIDED BY ISENTROPIC
LIFT. SOME MODEST INSTABILITY IS ALSO ALLOWING FOR SOME THUNDER IN
THE MAIN LINE.
PLENTY OF RAIN OFF TO THE SOUTHWEST THIS MORNING...AIDED BY 150KT
H300 JET OVER THE MISSISSIPPI VALLEY PLUS ABOUT 1.25 INCHES OF PWAT.
SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE ROBBED BY VIGOROUS
CONVECTION CLOSER TO THE GULF COAST. NEVERTHELESS...UPPER SUPPORT
PLUS APPROACH AND PASSAGE OF COLD FRONT WILL NECESSITATE SOLID 100
POPS TODAY. THIS BOUNDARY WILL BE NEAR CVG AT 12Z. MODELS ARE IN
GOOD AGREEMENT ON TIMING. STILL EXPECT IT TO REACH THE OHIO RIVER
AROUND 17Z...THE CRW/CKB AREA BY 21Z...AND TO CROSS THE MOUNTAINS
AFTER 00Z. BETTER THUNDER CHANCES MAY ACTUALLY BE DURING THE
MORNING HOURS...BUT KEPT AT LEAST A SLIGHT CHANCE AREAWIDE.
VIGOROUS H850 JET OF 50-60 KTS WILL PRECEDE THE FRONT TODAY. WAS
NOT IMPRESSED WITH MIXING POTENTIAL...AND WHILE WE MAY SEE GUSTS UP
TO 25 KNOTS DID NOT THINK A WIND ADVISORY WAS NEEDED. AS FAR AS QPF
AND FLOOD POTENTIAL...SEE HYDROLOGY SECTION BELOW.
FLOW BEHIND FRONT IS MAINLY FROM THE WEST...SO MODELS DRY THINGS OUT
FAIRLY RAPIDLY BEHIND THE FRONT WITHOUT AS MUCH POST-FROPA STRATUS.
PLAYED THIS UP...WITH ONLY MINOR LINGERING PRECIP BEHIND THE FRONT.
COLDER AIR MOVES IN QUICKLY TOO...SUCH THAT CHANGEOVER TO
SNOW...WITH LITTLE ACCUMULATION...STARTS UP IN THE MOUNTAINS AFTER
06Z. EXPECT SOME CLEARING LATE WEST OF THE OHIO.
TRICKY TEMPERATURES TODAY WITH EARLY RAIN...FROPA...AND SOME COLD
AIR TRAPPED IN VALLEYS. GENERALLY PLAYED MAXES NEAR OR BELOW
MOS...WITH A NONDIURNAL DROP BEHIND THE FRONT. LIKED MOSGUIDE
TONIGHT WHICH WAS NOT FAR FROM MET/MAV.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
NO MAJOR CHANGES FOR THIS PERIOD...AFTER THE ROUGH START TO 2011 ON
JANUARY 1ST...OUR ENVIRONMENT APPEARS TO BE SETTLING DOWN.
OF COURSE...LONG AFTER THE RAINS ARE OVER...RIVERS WILL STILL BE
SWOLLEN ON SUNDAY...AND ARE NOT COVERED BY THE FLOOD WATCH. SO
HIGH WATER MAY STILL BE AFFECTING SOME RIVERS.
DID KEEP DAYTIME WINDS ABOVE MOST GUIDANCE...CONSIDERING THE WINDS
IN THE 925 TO 850 MB LEVEL ALONG WITH SOME SUNSHINE AND MIXING.
STILL HUNG ONTO SOME SNOW SHOWERS OVER THE WV MOUNTAINS AT 12Z
SUNDAY...AFTER THE CLEARING 12Z TO 18Z SUNDAY...THE STRATOCUMULUS
CLOUDS MAY ACTUALLY TRY TO INCREASE LATE SUNDAY AFTERNOON OVER
NORTHERN COUNTIES...AS THE 850 MB COLD AIR ADVECTION CONTINUES.
FOR MONDAY INTO TUESDAY...IN THE FAST FLOW ALOFT...AROUND THE 500 MB
HUDSON BAY LOW...THE TRICKY ELEMENT IS CLOUDS...WIND...AND THUS
TEMPERATURES...ESPECIALLY THE OVERNIGHT LOWS. STILL FIGURED ON WIND
SUNDAY NIGHT SO DID NOT GO AS COLD AS THE 00Z GFS MOS GUIDANCE. IN
CONTRAST...LESS WIND FIGURED FOR MONDAY NIGHT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
SFC HIGH BUILDS IN FOR FIRST HALF OF NEXT WEEK. A COLD FRONT IN
ASSOCIATION WITH S/W TROF WILL CROSS TUESDAY THAT MAY SPARK OF SOME
SNOW SHOWERS...PARTICULARLY ACROSS THE NORTH. SFC HIGH BUILDS BACK
IN WEDNESDAY. OVERALL A QUIET WEEK FOR THE MOST PART. FOCUS WILL
BEGIN TO TURN TO POSSIBLE NE GULF/EAST COAST CYCLOGENESIS BY WEEKS
END AS GLOBAL MODELS ARE SHOWING. ECWMF HAS BEEN TOYING WITH
PHASING...CREATING ANOTHER EAST COAST SNOWSTORM. BELOW NORMAL TEMPS
EXPECTED MUCH OF NEXT WEEK.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
00Z SATURDAY THRU 00Z SUNDAY...
A COLD FRONTAL APPROACH AND CROSSING WILL BRING WIDESPREAD RAIN
SHOWERS TODAY...AND A FEW EMBEDDED THUNDERSTORMS. THE FRONT WILL
REACH THE OHIO RIVER AROUND 17Z...THE CRW/CKB AREA BY 21Z...AND WILL
CROSS THE MOUNTAINS AFTER 00Z. CIGS WILL LOWER FROM VFR TO MVFR IN
THE HEAVIER RAIN BANDS...WITH OCCASIONAL IFR EXPECTED. ADDED CB FOR
A FEW RUMBLES OF THUNDER. CIGS WILL START TO RISE BACK TOWARD VFR
FROM WEST TO EAST AFTER 00Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF HEAVIEST SHOWERS AND LOWER CEILINGS
COULD CHANGE.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 01/01/11
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H M H H H M M M M H M
HTS CONSISTENCY H H H H M M L L M M M L
BKW CONSISTENCY H H H H H M M M M M H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H M M L L M M
CKB CONSISTENCY H H H H H H M M M M H H
AFTER 06Z SUNDAY...
IFR POSSIBLE WITH SHOWERS EASTERN PORTIONS OF CWA EARLY SATURDAY
NIGHT.
&&
.HYDROLOGY...
RECEIVED COOP REPORTS OF ABOUT 1 TO 2 INCHES OF WATER IN THE
REMAINING MOUNTAIN SNOWPACK YESTERDAY. FORECAST QPF IS NOT
EXCESSIVE...GENERALLY ON THE ORDER OF 0.5 TO 0.75 INCH.
HOWEVER...CONCERNED THAT A RELEASE OF SOME OF THE SNOWPACK PLUS THE
EXPECTED RAIN COULD PUSH AVAILABLE LIQUID CLOSE TO 6 HOUR FFG VALUES
OF 1.25-1.5 INCHES IN THE MOUNTAINS. NOT ENOUGH WATER FOR PROBLEMS
ON THE MAIN RIVERS...BUT SMALL STREAMS COULD HAVE ISSUES. ISSUED A
FLOOD WATCH FOR THE MORE VULNERABLE COUNTIES...BUT WOULD NOT BE
SURPRISED IF A LATER WESTWARD EXPANSION IS NEEDED.
AS MENTIONED IN THE SHORT TERM...LONG AFTER THE RAINS ARE
OVER...RIVERS WILL STILL BE SWOLLEN ON SUNDAY...AND ARE NOT COVERED
BY THE FLOOD WATCH. SO HIGH WATER MAY STILL BE AFFECTING SOME
RIVERS.
&&
.EQUIPMENT...
RLX 88D RADAR IS IN DEGRADED MODE. USE INFORMATION WITH CAUTION.
SOME PRODUCTS MAY BE MISSING. PARTS ARE ON ORDER.
&&
.CLIMATE...
RECORD REPORT FOR BECKLEY ISSUED AROUND 415 AM.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT
FOR WVZ033>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...30
AVIATION...CL
HYDROLOGY...CLHazardous weather outlook, Dec 31, 3:39 PM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 339 PM EST FRI DEC 31 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 012045- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 339 PM EST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>040-046-047-012045- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 339 PM EST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE RAIN ON SATURDAY AND MELTING SNOW PACK ARE A CAUSE FOR CONCERN FOR SMALL STREAM AND HEADWATER RIVER FLOODING. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 1, 3:41 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EST SAT JAN 1 2011
OHZ076-WVZ009>011-015>020-027>029-010930-
BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-GILMER WV-KANAWHA WV-
PLEASANTS WV-RITCHIE WV-ROANE WV-TYLER WV-WASHINGTON OH-WIRT WV-
WOOD WV-
341 AM EST SAT JAN 1 2011
...SHOWERS AND EMBEDDED THUNDERSTORMS STREAKING NORTHEAST...WILL
AFFECT CALHOUN...EASTERN ROANE...EASTERN WASHINGTON...EASTERN
WOOD...GILMER...NORTHEASTERN KANAWHA...NORTHERN CLAY...
PLEASANTS...RITCHIE...SOUTHWESTERN DODDRIDGE...TYLER...WESTERN
BRAXTON AND WIRT COUNTIES...
AROUND 330 AM...SHOWERS...WITH EVEN SOME EMBEDDED THUNDERSTORMS...
WERE ALONG A LINE FROM AROUND MARIETTA AND PARKERSBURG ON SOUTHEAST
TO NEAR ELIZABETH...GRANTSVILLE...ARNOLDSBURG...AND CLAY.
THE SHOWERS WERE MOVING TOWARD THE NORTHEAST AROUND 30 MPH.
BRIEF MODERATE TO HEAVY SHOWERS MAY CAUSE STANDING WATER AND POOR
VISIBILITY ON ROADS. SOME WIND GUSTS TO 30 MPH ARE POSSIBLE.
BETWEEN 4 AND 5 O'CLOCK...THESE SHOWERS WILL REACH TOWARD
MIDDLEBOURNE...WEST UNION...GLENVILLE...AND GASSAWAY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 11 IN OHIO...AND BETWEEN MILE MARKERS 174 AND 186 IN
WEST VIRGINIA...PLUS I-79 BETWEEN MILE MARKERS 17 AND 65.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3958 8125 3958 8106 3948 8088 3919 8073
3858 8068 3856 8078 3856 8079 3854 8082
3838 8141 3897 8141 3951 8163 3961 8126
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:41 AM EST | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Pleasants, Ritchie, Roane and 2 more | 49 min |
Nearby
Flood Watches in West Virginia, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.